I have been on Prednisone several times before but am currently tapering dwon from 60 mg - I think I have been on Pred longer than i ever have in the past (about 4 months now) and am afraid of what I have been reading about what can happen if you taper too quickly.
What can happen if you taper too quickly? And what is too quickly for the average person? My GI doesn't seem to mind if I were to only knock it down 5 mg every few weeks and that is too long for me. It is wrecking the rest of my body. I have been going down 5 mg every 5 days/a week or so and just want to make sure other people have been on that same schedule.
1) how quickly is too quickly to taper
2) what are the bad things that can happen if you do taper too fast
3) what happens with your Adrenal Glands when you taper the pred, how soon so they start up producing their own steroids again
4) can you counteract problems by recognizing the symptoms of whatever it is and bumping your dose back up
5) is there any kind of a natural approach to counteracting the symptoms of weaning off pred?
THANK YOU in advance for ALL responses!!!
33 yr old Female
Currently on Remicade, Humira, 55 30 mg Prednisone, Multivitamin, Calcium, Probiotics, Vitamin D, a few other herbal supplements my natureopath has me on.
Eating a Macrobiotic diet, no meat or dairy, trying to cut way back on sugar and white foods. Trying to focus on a more holistic approach to healing.